MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 0580-1-441
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 02/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Trauma revision case of 9 year old exeter stem.It was found during the revision the stem had fractured at the head/neck junction.Surgeon believes it was due to metal fatigue.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving an exeter stem was reported.The event was confirmed via medical review and inspection of the returned device.Method & results: product evaluation and results: the reported device was in-vivo for a period of almost 10 years.As per diovv document ¿the implants are designed to function as intended for at least ten years post-implantation under normal use conditions¿.Given the duration of implantation, interaction of various factors and longevity of the implant dependent on patient weight and level of activity, the device shall not require a material analysis as it has exceeded the expected life of the device." -clinician review: a review of the provided medical records by a clinical consultant stated the following comment: "i can confirm that the patient underwent a hybrid left total hip arthroplasty since i was able to see an x-ray with the implant and the head neck disassociation/fracture of the trunnion.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of fracture at the head, neck, junction or trunnion or multifactorial.Contributing factors include surgical technique, which, in this case i would question, whether or not there may have been chronic impingement because of the horizontal nature of the position of the acetabular component.Also contributing could be the patient lifestyle, activity level and bmi.In the product inquiry summary, it includes the term ¿trauma revision case.¿if this was trauma related, then i would not necessarily assign any causality to the implant.If not, the implant would have to be examined by stryker engineers to determine if any defects were present.If it were due to impingement, then again, i would not assign any causality to the implant itself." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to fracture of the stem.The reported device was in-vivo for a period of almost 10 years.As per diovv document ¿the implants are designed to function as intended for at least ten years post-implantation under normal use conditions¿.Given the duration of implantation, interaction of various factors and longevity of the implant dependent on patient weight and level of activity, the device shall not require a material analysis as it has exceeded the expected life of the device." a review of the provided medical records by a clinical consultant stated the following comment: "i can confirm that the patient underwent a hybrid left total hip arthroplasty since i was able to see an x-ray with the implant and the head neck disassociation/fracture of the trunnion.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of fracture at the head, neck, junction or trunnion or multifactorial.Contributing factors include surgical technique, which, in this case i would question, whether or not there may have been chronic impingement because of the horizontal nature of the position of the acetabular component.Also contributing could be the patient lifestyle, activity level and bmi.In the product inquiry summary, it includes the term ¿trauma revision case.¿if this was trauma related, then i would not necessarily assign any causality to the implant.If not, the implant would have to be examined by stryker engineers to determine if any defects were present.If it were due to impingement, then again, i would not assign any causality to the implant itself." no further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
EXETER V40 STEM 44MM NO 1
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21514213
Report Number0002249697-2025-00268
Device Sequence Number4501201
Product Code LPH
UDI-Device Identifier04546540153302
UDI-Public04546540153302
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue Number0580-1-441
Device Lot NumberG5557457
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2025
Supplement Date Received by Manufacturer05/28/2025
Initial Report FDA Received Date03/04/2025
Supplement Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient SexMale